Alabama, 2003Strong Wind in Alabama, May 30, 2003
May 30, 2003 · NWS HUN · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 29, 7:45 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, May 29, 7:45 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT THU MAY 29 2003
SFC ANALYSIS QUITE CHAOTIC THIS EVENING WITH AN ILL-DEFINED RIDGE
AXIS JUST WEST OF THE MS RVR. A SFC LOW WAS LOCATED ACROSS THE
DAKOTAS W/ A TROUGH EXTENDING SOUTH THROUGH THE PLAINS. IR IMAGERY
SHOWING SOME MID/HIGH LEVEL CLOUDS STREAMING TOWARD THE REGION IN NW
FLOW ALOFT. OF GREATER INTEREST IS THE DEVELOPING MCS NEAR THE KC
METRO AREA THIS EVENING. QUICK LOOK AT THTE PROFILES AND CORIFIDI
VECTORS WOULD SUGGEST THAT THIS SYSTEM (IF IT WAS TO HOLD TOGETHER)
WOULD TRACK EAST OF OUR AREA OVERNIGHT. TEMPS ACROSS NRN AL RANGE
FROM THE M60S IN THE ERN VLYS AND RIDGES TO THE L70S IN MOST
LOCATION. DWPTS ARE STILL QUITE LOW...MAINLY IN THE 40S. SFC LOW HAS
MOVED OFF THE MID ATLANTIC SEABOARD AND GRADIENT HAS SLACKENED
CONSIDERABLY IN THE LAST COUPLE OF HOURS.
NO MAJOR CHGS PLANNED TO THE FCST THIS EVENING. WILL UPDATE TO
REFLECT DIMINISHED SFC WINDS AND WILL MONITOR 02Z TEMPS TRENDS FOR
POSSIBLE ADJUSTMENTS.
.HUN...NONE.
CBD
Hazardous weather outlook, May 29, 11:49 AM CST, 12 hours 26 minutes before
ALZ001>010-016-301000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1249 PM CDT THU MAY 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.
.DAY ONE...(TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...EXPECT STRONG WINDS OF 20 MPH GUSTING TO 30 MPH THROUGH
THE LATE AFTERNOON HOURS. THIS EVENING WINDS WILL SUBSIDE TO
AROUND 10 MPH.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
ANOTHER WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA FRIDAY NIGHT INTO SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.
KTW
Strong Wind, Colbert
- When
- May 30, 12:15 AM CST to 12:20 AM CST
- Where
- Colbert forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
portion of roof damaged at restaurant in sheffield due to strong non-thunderstorm winds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 30, 20034 injured · $12 million · F2 · 13 events
- High Wind in Iowa, May 30, 20031 death · $700,000 · 50 kt wind · 28 events
- Tornadoes and Hail in Illinois, May 30, 2003$60,000 · F1 · 24 events
- Hail in Iowa, May 30, 2003$257,000 · 2 in hail · 11 events
- Tornadoes and Damaging Winds in Wisconsin, May 30, 2003F1 · 7 events
- Strong Wind in Colorado, May 30, 2003$40,000 · 70 kt wind · 1 event
- High Wind in North Dakota, May 30, 20031 injured · $20,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Colorado, May 30, 20031 in hail · 7 events
- Flooding in Montana, May 30 to 31, 20033 events
- Damaging Winds in Indiana, May 30, 200350 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 30, 20032 events
- Damaging Winds in Nevada, May 30, 2003$3,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364517.